MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I16-30
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Product Quality Problem (1506); Material Integrity Problem (2978); Unintended Movement (3026); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An afx bifurcated and suprarenal were initially implanted.The two (2) year follow-up showed evidence of decreased graft overlap and aneurysm sac enlargement; the amount of sac enlargement was not reported.A re-intervention is planned for (b)(6) 2018 to treat the patient.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging; requests were made and no response was received.As such, off-label conditions, related patient harms, and patient disposition could not be independently assessed.This complaint is most likely device-related due to use of strata material.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.Correction: device code - remove 1354, result code - remove 3233, conclusion code - remove 11.
 
Event or Problem Description
Additional information received confirming that there appeared to be a breach in the fabric down the bifurcation (type iiib endoleak).The physician elected to treat the patient by relining with a bifurcated afx2, and infrarenal and suprarenal afx devices on (b)(6) 2018.The patient was reportedly in stable condition.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiib endoleak (of the distal portion to the bifurcated stent graft) and secondary endovascular procedure are confirmed.The reported aneurysm sac growth and decrease in graft overlap (classified as implant movement) are unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g1 contact office g3 awareness date h6 health effect - clinical code; remove 1924 h6 medical device problem codes; remove 1506 and 2978 h6 investigation type codes; remove 4144 h6 investigation finding codes; remove 3221 h6 investigation conclusion codes; remove 22, 67 and 4307.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key8201552
Report Number2031527-2018-00965
Device Sequence Number10798486
Product Code MIH
UDI-Device Identifier00818009014160
UDI-Public(01)00818009014160(17)181120
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2018
Device Model NumberBA28-110/I16-30
Device Catalogue NumberBA28-110/I16-30
Device Lot Number1396123003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
11/10/2022
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/09/2019
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT-1312134019; VELA SUPRARENAL-1472863001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale